MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-5-10-3D-SS
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that coil pushwire was stuck in the instant detacher.It was reported that after deploying the first coil in the aneurysm, the doctor tried to detach the coil using the instant detacher (id).The coil detached, but the pushwire got stuck inside the id.Due to the damage the id was unable to be used for further coils. the patient did not experience any injury or complications.
 
Additional Manufacturer Narrative
Continuation of d10: product id id-1-5 (lot: b653316).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received that the reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The vessel tortuosity was moderate.The aneurysm was located in the anterior communicating artery and measured 5 mm.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the instant detacher and axium prime pusher segment (actuator interface) were returned for analysis within a shipping box; within an opened instant detacher carton and within an opened instant detacher inner pouch.Visual inspection/damage location details: during evaluation, a portion of the pusher (actuator interface) was found to be extending out from the instant detacher cap.An attempt was made to pull the actuator interface segment out from the instant detacher; however, the actuator interface was found to be stuck.The instant detacher was taken apart to evaluate the components.The actuator interface was found to be bent/kinked inside of the instant detacher cap.The actuator interface was pulled into, and removed from the instant detacher cap.The surface around the bottom inner diameter of the instant detacher cap appeared to be clean; however, it was found chipped and damaged.Testing/analysis: the outer diameter of the actuator interface was measured to be 0.01220¿, which is within specification (specification: 0.01200¿ ± 0.00035¿).The inner diameter of the cap hole could not be measured as it was found to be damaged.An in-house coil was then selected for detachment testing.No difficulty was experienced inserting the pusher into the instant detacher, and the load indicator was not visible when the pusher was fully seated in the instant detacher cap, which is normal.The implant coil was successfully detached on the first attempt without any difficulty and the pusher was removed successfully with no resistance.Conclusion: based on the device analysis, the customer report of ¿pusher stuck in instant detacher¿ was confirmed.The cause of failure was found due to the damages found with the actuator interface, likely becoming damaged further during detachment and become stuck within the cap after detachment.The cause of the damage could not be determined.The returned instant detacher successfully detached an in-house coil with no issues and the pusher was not stuck within the cap after detachment.A portion of the instant detacher cap was found broken and stuck on the returned actuator interface, likely caused from attempts to dislodge the actuator interface once it was stuck.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc CA 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc CA 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19646250
Report Number2029214-2024-01159
Device Sequence Number7526662
Product Code KRD
UDI-Device Identifier00847536008182
UDI-Public00847536008182
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-5-10-3D-SS
Device Catalogue NumberAPB-5-10-3D-SS
Device Lot Number227675866
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2024
Supplement Date Received by ManufacturerNot provided
01/31/2025
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date07/19/2024
01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexMale